Alert archive / Arizona / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 77, NWS Phoenix, AZ
NWS Phoenix, AZ issued this severe thunderstorm warning at Oct 10, 2004, 5:23 PM MST for Maricopa County, Pinal County, Arizona. It was in force for 67 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 10, 2004, 5:23 PM MST (00:23 UTC)
- Expired
- Oct 10, 2004, 6:30 PM MST
- In force
- 67 min
- Issued by
- NWS Phoenix, AZ
- Area
- Counties, with a storm outline in the text
Counties Maricopa County, AZ, Pinal County, AZ
The radar
The Phoenix radar (KIWA), 45 km from the middle of the area, began a volume at 00:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tuscon, AZ (KTUS), launched 00:00Z, 0.4 hours before the alert went out and 174 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 251 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 3664 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 15 m²/s²
- 0-3 km storm-relative helicity
- 19 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS55 KPSR 110024
SVRPSR
AZC013-021-110130-
/X.NEW.KPSR.SV.W.0017.041011T0023Z-041011T0130Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PHOENIX AZ
523 PM MST SUN OCT 10 2004
THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL MARICOPA COUNTY IN SOUTH CENTRAL ARIZONA
THIS INCLUDES THE CITIES OF...TOLLESON...TEMPE...PHOENIX...
LAVEEN...GUADALUPE
NORTHWESTERN PINAL COUNTY IN SOUTH CENTRAL ARIZONA
* UNTIL 630 PM MST
* AT 514 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED 14 MILES SOUTH OF LAVEEN...AND
MOVING NORTHEAST AT 15 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
FIREBIRD LAKE AND KOMATKE.
LAT...LON 3327 11236 3310 11216 3322 11198 3340 11184
3356 11205 3347 11228
$$
CJBWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Phoenix, AZ wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 10, 3:30 PM MST, 1 hour 53 minutes earlier.
Area forecast discussion, Oct 10, 3:30 PM MST, 1 hour 53 minutes before
AZZ020>028-CAZ030>033-110545- AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PHOENIX AZ 330 PM MST SUN OCT 10 2004 SOUTHWEST AND SOUTH-CENTRAL ARIZONA...AND SOUTHEAST CALIFORNIA FORECAST DISCUSSION .SYNOPSIS... LOW PRESSURE ALOFT OVER THE SOUTHWEST UNITED STATES WILL WEAKEN THE NEXT DAY OR TWO AND THEN MOVE OFF THE CALIFORNIA COAST BY THE MIDDLE OF THE WEEK. BEFORE THE LOW MAKES ITS MOVE...IT WILL SERVE TO GIVE A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS ACROSS THE HIGHER TERRAIN AREAS OF SOUTH-CENTRAL ARIZONA TONIGHT THROUGH TUESDAY. HIGH PRESSURE ALOFT WILL THEN RETURN TO SOUTHERN ARIZONA AND SOUTHEAST CALIFORNIA AFTER MIDWEEK...WITH MOSTLY CLEAR SKIES AND TEMPERATURES WARMING TO NEAR OR SLIGHTLY ABOVE MID-OCTOBER NORMALS. && .DISCUSSION... UPPER LOW HAS DROPPED SEWD TO NEAR KPRC LATE THIS AFTERNOON WITH FURTHER SWD DRIFT EXPECTED NEXT 12 HRS OR SO. NICE BATCH OF SHWERS/ TSTMS DEVELOPED TO THE N AND E OF LOW CENTER IN STRONG POSITVE OMEGA FIELD AND WHERE MOST SIGNIFICANT MOISTURE WAS PRESENT. THIS INCLUDES PHX CWA ZONE 24...WHERE SCATTERED CONVECTION WITH MANY LIGHTNING STRIKES HAVE BEEN NOTED ALL AFTERNOON. RAWS DATA FROM OUT IN THAT AREA STILL INDICATING VERY LOW SURFACE DEWPOINTS...SO STORMS LIKELY EXHIBITING INVERTED-VEE CHARACTERISTICS WITH LITTLE RAIN BUT GUSTY WINDS. HAVE UPRAMPED POPS OUT IN ZONE 24 THIS EVENING AND MENTIONED AREAL COVERAGE TERMINOLOGY IN WX GRIDS BASED ON CURRENT CONDITIONS ...DECREASING TO SLIGHT CHANCES AFTER MIDNIGHT. REST OF CWA EXPECTED TO REMAIN TOO DRY TO GET ANY RAIN FROM THIS EVENT IN SPITE OF IMPRESSIVE UVVS. AZ UPPER LOW STILL FORECAST TO WEAKEN CONSIDERABLE LATE MONDAY AND TUESDAY BEFORE REMNANTS GET CAUGHT UP UNDER THE NE PAC UPPER RIDGE AND REDEVELOP OFF THE COAST. LATEST GFS SHOWING LITTLE MOVEMENT OF THIS TROUGH INTO NEXT WEEKEND AS IT STAYS TRAPPED UNDER THE BLOCK. THEREFORE...HAVE KEPT EXTENDED FORECAST DRY AND WARMER AS RIDGING TAKES OVER...WITH NO MENTION OF PRECIP AFTER TUESDAY IN ZONE 24. && .PSR WATCHES/WARNINGS/ADVISORIES... AZ...NONE. CA...NONE. && ESTLE
Nearby
Severe Thunderstorm Warnings in Arizona, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.